zbMATH — the first resource for mathematics

On a problem of magnetohydrodynamics in a multi-connected domain. (English) Zbl 1402.35227
Summary: We consider the following problem in the MHD approximation: the vessel \(\Omega _{1} \subset \Omega \) is filled with an incompressible, electrically conducting fluid, and is surrounded by a dielectric or by vacuum, occupying the bounded domain \(\Omega _{2}=\Omega \setminus \Omega _{1}\). In \(\Omega \) we have a magnetic and electric field and the external surface \(S=\partial \Omega \) is an ideal conductor. The emphasis in the paper is on when \(\Omega \) is not simply connected, in which case the MHD system is degenerate. We use Hodge-type decomposition theorems to obtain strong solutions locally in time or global for small enough initial data, and a linearization principle for the stability of a stationary solution.

35Q35 PDEs in connection with fluid mechanics
35B35 Stability in context of PDEs
76D03 Existence, uniqueness, and regularity theory for incompressible viscous fluids
76W05 Magnetohydrodynamics and electrohydrodynamics
Full Text: DOI
[1] Ströhmer, G., About an initial – boundary value problem from magnetohydrodynamics, Math. Z., 209, 345-362, (1992) · Zbl 0756.76095
[2] Ladyzhenskaya, O.A.; Solonnikov, V.A., Solution of some non-stationary problems of magnetohydrodynamics for a viscous incompressible fluid, Tr. mat. inst. steklova, 59, 115-173, (1960)
[3] Ströhmer, G., About the equations of non-stationary magnetohydrodynamics with non-conducting boundaries, Nonlinear anal., 39, 629-647, (2000) · Zbl 0959.76095
[4] Ströhmer, G., About the equations of non-stationary magnetohydrodynamics, Nonlinear anal., 52, 1249-1273, (2003) · Zbl 1021.35088
[5] Ladyzhenskaya, O.A.; Solonnikov, V.A., The linearization principle and invariant manifolds for problems of magnetohydrodynamics, J. math. sci., 8, 384-422, (1977) · Zbl 0404.35089
[6] Duvaut, G.; Lions, J.L., Inéquations en thermoélasticité et magnétohydrodynamique, Arch. ration. mech. anal., 46, 241-279, (1972) · Zbl 0264.73027
[7] Sermange, M.; Temam, R., Some mathematical questions related to the MHD equations, Comm. pure appl. math., 36, 635-664, (1983) · Zbl 0524.76099
[8] Ströhmer, G., An existence result for partially regular weak solutions of certain abstract evolution equations, with an application to magnetohydrodynamics, Math. Z., 213, 373-385, (1993) · Zbl 0806.35057
[9] Giga, Y.; Yoshida, Z., On the ohm – navier – stokes system in magnetohydrodynamics, J. math. phys., 24, 2860-2864, (1983) · Zbl 0533.76125
[10] Friedrichs, K.O., Differential forms on Riemannian manifolds, Comm. pure appl. math., 8, 551-590, (1955) · Zbl 0066.07504
[11] Morrey, C.B., A variational method in the theory of harmonic integrals, II, Amer. J. math., 78, 137-170, (1956) · Zbl 0070.31402
[12] Weyl, H., The method of orthogonal decomposition in potential theory, Duke math. J., 7, 411-444, (1940) · JFM 66.0444.01
[13] Bykhovskii, E.B.; Smirnov, N.V., On the orthogonal decomposition of the space of vector functions square summable in a given domain and the operators of vector analysis., Tr. mat. inst. steklova, 59, 6-36, (1960)
[14] Schwarz, G., ()
[15] Gross, P.W.; Kotiuga, P.R., Electromagnetic theory and computation: a topological approach, () · Zbl 1215.78004
[16] Lions, J.L.; Magenes, E., Problemi ai limiti non omogenei (III), Annali Della scuola normale superiore di Pisa - classe di scienze, Sèr. 3, 15, 41-103, (1961) · Zbl 0115.31401
[17] Slobodetskii, L.N., Generalized S.L. Sobolev spaces and their applications to the boundary value problems for partial differential equations, Uchen. zap. leningr. herzen ped. inst., Amer. math. soc. transl. (ser. 2), 57, 207-275, (1966), Translated in
[18] Solonnikov, V.A., On estimates for volume and surface potentials in domains with boundary of class \(W_2^l\), J. math. sci., 150, 1890-1916, (2008) · Zbl 1202.31005
[19] Ladyzhenskaya, O.A.; Solonnikov, V.A., Some problems of vector analysis and generalized formulations of boundary-value problems for the navier – stokes equations, J. soviet math., 10, 257-286, (1978) · Zbl 0388.35061
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.